MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J207G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mk6373 number, and no non-conformances were identified.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that a sealed sample of product code j207g was received for evaluation.During the visual inspection of the sample, it was noted that the spool had two holes punched and for product code j207 should be only one hole punched.Due to mismatch at the spool a characterization of the suture was performed and meet the requirements for a vicryl suture diameter 0.The wrong and/or mixed reels defect has been correlated to the manufacturing process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, the wrong and/or mixed reels was identified during the investigation of the samples received.This product issue will be addressed through the quality system.The following information was requested, but unavailable: the device is a 0 size suture and the reported information indicates that the suture inside is a size 0, what is the device non-conformance/ quality issue being reported.What is meant by 'reel dots indicate a 2-0 and has two holes.'? was the information on the label of the primary packaging incorrect? are any pictures available to depict the issue? note: event reported 2210968-2021-05741, 2210968-2021-05742, 2210968-2021-05743, and 2210968-2021-05745.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure (b)(6) 2019 and suture was used.The suture package said a size for the reel and the suture appeared to be that size.The reel dots and holes indicated a different size suture.Upon evaluation of the returned device, a mismatch at the spool was found.There were no adverse patient consequences were reported.No additional information was provided.

Brand Name
VCL CT BRD VIO 54IN 0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12046906
Report Number2210968-2021-05744
Device Sequence Number14364507
Product Code GAM
UDI-Device Identifier10705031038158
UDI-Public10705031038158
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberJ207G
Device Catalogue NumberJ207G
Device Lot NumberMK6373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/22/2021
Patient Sequence Number1